Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 71, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 23, 2008, 3:29 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:29 PM PST (23:29 UTC)
- Expired
- Dec 24, 2008, 3:43 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
509 WHUS76 KEKA 232330 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 PM PST TUE DEC 23 2008 PZZ450-241130- /O.EXP.KEKA.SC.Y.0070.000000T0000Z-081223T2300Z/ /O.NEW.KEKA.SC.Y.0071.081223T2329Z-081224T1700Z/ /O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 330 PM PST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING SMALL CRAFT WINDS AND SEAS TONIGHT AND EARLY WEDNESDAY. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-241130- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T0500Z/ /O.EXB.KEKA.GL.W.0042.081224T0500Z-081224T1700Z/ /O.UPG.KEKA.GL.A.0012.081224T0800Z-081224T1900Z/ /O.EXB.KEKA.SC.Y.0070.081224T1700Z-081225T0800Z/ /O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 330 PM PST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING GALE FORCE WINDS OVER THE SOUTHERN WATERS TONIGHT AND WEDNESDAY. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-241130- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T0500Z/ /O.EXT.KEKA.GL.W.0042.081224T0500Z-081224T1700Z/ /O.EXB.KEKA.SC.Y.0070.081224T1700Z-081225T0800Z/ /O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 330 PM PST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT PST WEDNESDAY NIGHT. THE GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING GALE FORCE WINDS OVER THE SOUTHERN WATERS TONIGHT AND WEDNESDAY. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-241130- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-081224T1700Z/ /O.NEW.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 330 PM PST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY. A RAPIDLY DEVELOPING STORM JUST OFF THE COAST WILL BRING SMALL CRAFT ADVISORY AND WINDS OVER THE NORTHERN WATERS TONIGHT AND WEDNESDAY. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS WED NIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
1 follow-up statement
613 WHUS76 KEKA 241143 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 343 AM PST WED DEC 24 2008 PZZ455-241945- /O.CAN.KEKA.GL.W.0042.000000T0000Z-081224T1700Z/ /O.EXT.KEKA.SC.Y.0070.000000T0000Z-081225T0000Z/ /O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 343 AM PST WED DEC 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. A LOW PRESSURE SYSTEM WEST OF PT REYES WILL GRADUALLY MOVE SOUTH WITH THE SOUTHEAST WINDS DECREASING. A COLD FRONT WILL MOVE THROUGH TONIGHT WITH THE WINDS SHIFTING TO THE WEST. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-241945- /O.CAN.KEKA.SC.Y.0071.000000T0000Z-081224T1700Z/ /O.EXB.KEKA.SC.Y.0070.081225T0800Z-081226T1400Z/ /O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 343 AM PST WED DEC 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON WITH THE WINDS SHIFTING TO THE WEST AND INCREASING TO 15 TO 25 KT. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-241945- /O.CON.KEKA.GL.W.0042.000000T0000Z-081224T1700Z/ /O.EXT.KEKA.SC.Y.0070.000000T0000Z-081226T1400Z/ /O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 343 AM PST WED DEC 24 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. A LOW PRESSURE SYSTEM WEST OF PT REYES WILL GRADUALLY MOVE SOUTH WITH THE SOUTHEAST WINDS DROPPING BELOW GALE FORCE THIS MORNING. A COLD FRONT WILL MOVE THROUGH THIS EVENING WITH THE WINDS SHIFTING TO THE WEST AND INCREASING TONIGHT THROUGH THUR NIGHT TO 15 TO 25 KT. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-241945- /O.CON.KEKA.SC.Y.0070.000000T0000Z-081224T1700Z/ /O.EXB.KEKA.SC.Y.0070.081225T0300Z-081226T1400Z/ /O.CON.KEKA.SE.W.0038.081225T0800Z-081226T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 343 AM PST WED DEC 24 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. THERE WILL BE A BRIEF BREAK IN THE WINDS AS A LOW PRESSURE SYSTEM WEST OF PT REYES MOVES SOUTH. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON WITH THE WINDS SHIFTING TO THE WEST AND INCREASING TONIGHT THROUGH THUR NIGHT TO 20 TO 30 KT. A VERY LARGE AND LONG PERIOD NW SWELL BETWEEN 25 AND 30 FEET WILL MOVE FROM THE GULF OF ALASKA INTO THE COASTAL WATERS TONIGHT AND THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 5:31 AM PST, 9 hours 58 minutes earlier.
Area forecast discussion, Dec 23, 5:31 AM PST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 531 AM PST TUE DEC 23 2008 .SYNOPSIS...WET AND WINDY WEATHER...WITH HIGHER ELEVATION SNOW IS EXPECTED ACROSS THE REGION BEGINNING LATE TONIGHT...THROUGH CHRISTMAS DAY AND INTO THE WEEKEND AS SEVERAL LOW PRESSURE SYSTEMS AFFECT NORTHWEST CALIFORNIA. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THERE WILL BE A BRIEF BREAK IN THE WEATHER TODAY AS THE ATMOSPHERE WINDS UP FOR WHAT LOOKS TO BE A BUSY REMAINDER OF THE WEEK. HAVE ISSUED AN SPS (WWUS86 SFOSPSEKA) TO COVER THE MAIN HAZARDS EXPECTED THROUGH THE CHRISTMAS HOLIDAY...INCLUDING RAIN AND SNOW...WIND...AND SIGNIFICANTLY HIGH SEAS. SHORTWAVE RIDGE OVER THE REGION CURRENTLY HAS ALL BUT ENDED SHOWER COVERAGE ACROSS THE REGION THIS MORNING...WITH A FEW LINGERING SHOWERS OVER THE COASTAL WATERS. HAVE KEPT IN THE MENTION OF ISOLATED SHOWERS ACROSS THE REGION AS THERE STILL IS A DECENT BANK OF CU OFFSHORE MOVING TOWARDS THE COAST AND A FEW OF THESE MAY PENETRATE INLAND THROUGH THE DAY. WITH THE DECREASE IN SHOWER COVERAGE...SKIES ARE PARTLY CLOUDY WITH MAINLY THE BEGINNINGS OF INCREASING MID LEVEL CLOUDS FROM THE NEXT SYSTEM BEGINNING TO PUSH TOWARDS THE REGION. THE BRIEF DECREASE IN CLOUD COVERAGE HAS ALLOWED GOOD RADIATIVE COOLING WITH PATCHY DENSE VALLEY FOG DEVELOPING IN INLAND VALLEYS AND TEMPERATURES DROPPING DOWN TO FREEZING EVEN AT COASTAL LOCATIONS. THOSE OUT AND ABOUT FIRST THING THIS MORNING SHOULD USE EXTREME CAUTION AS ALL THE RAIN FROM THE PREVIOUS FEW DAYS WILL HAVE FROZEN ON AREA SIDEWALKS AND ROADWAYS AND THERE WILL BE SIGNIFICANT ICE UNTIL SEVERAL HOURS AFTER SUNRISE. WATER VAPOR SATELLITE SHOWS A VERY POTENT SHORTWAVE OUT ALONG 45N/140W WITH ITS RAPIDLY DEEPENING SURFACE LOW IN THE SAME POSITION. IT ALREADY APPEARS IN SATELLITE THAT THE FEATURE HAS BEGUN TO SPLIT WITH THE SOUTHERN...AND DEEPER LOW...BEGINNING TO TAKE A MORE SOUTHEASTERLY TURN TOWARDS THE WEST COAST. THE WARM FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS NW CALIFORNIA LATER TODAY...WITH RAPIDLY INCREASING SOUTHERLY WINDS AND RAIN. SNOW LEVELS WILL BE ON THE RISE WITH THE WARM AIR ADVECTION THAT WILL BE IN PLACE SO SNOW ACCUMULATIONS WILL BE LIMITED TO THE HIGHER ELEVATIONS IN EASTERN MENDOCINO AND TRINITY COUNTY. WINDS WILL BACK TO THE SOUTHEAST AND INCREASE LATER TONIGHT AS THE LOW MAKES ITS CLOSEST APPROACH TO OUR REGION...WITH THE HIGHEST WINDS EXPECTED ALONG THE MENDOCINO COAST. GUSTS UP TO 40 TO 45 MPH WILL BE LIKELY ALONG THE MENDOCINO COAST. GUSTS UP TO 30 TO 35 MPH WILL BE POSSIBLE ELSEWHERE ALONG THE HUMBOLDT AND DEL NORTE COASTS AS WELL AS ACROSS HIGHER RIDGES IN INTERIOR MENDOCINO COUNTY. THE HEAVIEST RAIN WITH THE SYSTEM WILL BE CLOSEST TO THE LOW ACROSS SOUTHERN MENDOCINO COUNTY. THE LOW IS PROGGED TO MOVE ONSHORE SOUTH OF THE BAY AREA BY TOMORROW EVENING. THE COLDER NORTHERN PORTION OF THE SPLIT WILL MOVE INTO THE REGION EARLY CHRISTMAS MORNING. SNOW LEVELS WILL QUICKLY DROP BELOW 2000 FT IN DEL NORTE...EASTERN HUMBOLDT AND NORTHERN TRINITY COUNTIES ON CHRISTMAS MORNING WITH SNOW ACCUMULATIONS IN THESE AREAS CLOSING IN ON 5 INCHES WITH LOCAL AREAS RECEIVING UP TO 8 INCHES. SNOW LEVELS WILL BE AROUND 2500 FT IN SOUTHERN TRINITY AND MENDOCINO COUNTIES AT THIS TIME WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED. WINDS WILL BECOME GUSTY ONCE AGAIN...THIS TIME OUT OF THE NORTHWEST...WITH GUSTS NEAR 25 MPH POSSIBLE ALONG THE REDWOOD COAST AND IN HIGHER ELEVATIONS THROUGHOUT THE DAY. CONSIDERABLE INSTABILITY IS STILL FORECASTED WITH THE SFC LOW AS IT MOVES INTO THE CENTRAL OREGON COAST...WHICH WILL LIKELY ENHANCE RAINFALL AMOUNTS. HAVE ALSO INCLUDED ISOLD TSTMS ACROSS THE NORTHERN WATERS AND INTO THE NORTH COAST LATE WEDNESDAY NIGHT THROUGH THURSDAY WITH THE GREATEST INSTABILITY. SMALL HAIL WILL BE LIKELY WITH ANY STRONGER SHOWERS AND STORMS THAT FORM AS SNOW LEVELS HOVER AROUND 1500-2000 FEET THROUGH FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY...THE SNOW LEVELS WILL RISE ABOVE THE MOUNTAIN PASSES BY FRIDAY EVENING AS THE SYNOPTIC MODELS ARE IN GOOD AGREEMENT ON A WEAK UPPER LEVEL RIDGE MOVING OVER THE PACIFIC NW ON FRIDAY. THE MODELS SHOW A KINK IN THE UPPER RIDGED FRIDAY NIGHT AND FORECAST A SURFACE WARM FRONT TO PUSH ACROSS NW CALIFORNIA. MODELED PRECIPITABLE WATER INCREASES TO NEAR AN INCH OVER THE NE PACIFIC FRIDAY NIGHT AND ISENTROPIC ANALYSIS SHOWS GOOD LIFT WITH THE FRONT. ANOTHER WARM FRONT IS EXPECTED FOR SUNDAY NIGHT WITH SIMILAR PRECIPITABLE WATER AND LIFT AS THE FRIDAY STORM. ALTHOUGH THERE IS ALWAYS UNCERTAINTY OF HOW MUCH RAIN TO EXPECT FOR FORECASTS BEYOND 4 DAYS...CURRENT MODEL RUNS SHOW THESE TWO SYSTEMS HAVE THE ESSENTIAL INGREDIENTS TO PRODUCE DECENT RAINFALL AMOUNTS. THE SNOW LEVELS SHOULD REMAIN ABOVE 4000 FEET AND DO NOT EXPECT ANY SNOW ISSUES FRIDAY NIGHT THROUGH MONDAY. TH && .AVIATION...A BRIEF BREAK IN THE SHOWERS THIS MORNING BUT VFR MID CLOUDS ARE ALREADY INCREASING AHEAD OF THE NEXT SYSTEM. WITH THE PARTIAL CLEARING...IFR FOG AND LOW CLOUDS DEVELOPED IN THE VALLEYS. IT SHOULD GRADUALLY DISSIPATE AFTER 1000 PST. NEXT SYSTEM COMING DOWN FROM NW WILL BRING VFR CIGS AND VSBYS IN SHOWERS AFTER SUNSET. RAPIDLY DEEPENING LOW PRESSURE SYSTEM OFF THE COAST WILL INCREASE THE WINDS...ESPECIALLY IN MENDOCINO COUNTY WITH POSSIBLE LLWS IN THE LATE AFTERNOON. DEAN && .MARINE...NW SWELL ON DOWNWARD TREND TO 12-13 FEET AND WILL BOTTOM OUT NEAR 5-6 FEET WED. NEXT PROBLEM IS GALE FORCE WINDS SOUTH OF THE CAPE TONIGHT INTO WED MORNING. PRESSURE IS BOMBING OUT AS SFC PRESSURE AT BUOY 6 DROPPED OVER 10MB BETWEEN 06-12Z. GFS SEEMS TO HAVE GOOD HANDLE ON LOCATION AND TAKES 994MB LOW TO ABOUT 350 NM WEST OF CAPE MENDO LATE THIS AFTERNOON. THE LOW GRADUALLY MOVES SOUTHEAST PARALLELING THE COAST THIS EVENING AND GRADUALLY WEAKENS AFTER MIDNIGHT. GIVEN THIS TRAJECTORY...DEFINITE GALE FORCE WINDS IN SOUTHERN OUTER WATERS AND HAVE HOISTED WARNING. WITH NEW EXPERIMENTAL ZONES NOW 0-10NM NOT SURE IF THERE WILL BE WIDESPREAD GALE FORCE WINDS IN SOUTHERN INNER WATERS ZONE SO LEFT WATCH IN PLACE. THERE WILL BE GALE FORCE GUSTS IN EXTREME SOUTHERN END OF ZONE OFF OF PT ARENA. FINALLY THE NEXT LOW MOVES INTO THE GULF OF ALASKA THIS AFTERNOON AND TRACKS TOWARD PORTLAND BY THUR MORNING. GFS SHOWING SOLID GALE FORCE WINDS AND CLOSE TO STORM FORCE. THESE WINDS STRONGER THAN ECMWF AND PROBABLY A LITTLE OVERDONE WHICH IS TENDENCY OF GFS. THESE GFS WINDS PRODUCING 36 FOOT SEAS IN THE GULF WHICH PROPAGATE INTO OUR WATERS ON CHRISTMAS WITH ENP SHOWING SEAS PEAKING AT 27-31 FOOT SEAS AT 15-16 SECONDS CHRISTMAS NIGHT. SWAN ABOUT 7 FEET LOWER. GIVEN TYPICAL OVERDOING OF GFS LEFT FORECAST AS IS WHICH HAD UNDERCUT MODEL. OTHER PROBLEM WITH WITH THIS LOW IS INCREASING NORTHWEST WINDS IN SCA RANGE WED NIGHT THROUGH THROUGH THUR NIGHT. HAVE NOT POSTED ANY HEADLINES FOR WED NIGHT INTO THUR SYSTEM UNTIL FINISH UP WITH THE GALE FORCE WINDS TONIGHT TO AVOID CONFUSION. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING FROM 6 PM THIS EVENING TO 11 AM PST WEDNESDAY FOR PZZ475. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST THIS AFTERNOON FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 23, 5:56 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 556 AM PST TUE DEC 23 2008 CAZ001>004-076-241400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 556 AM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE FIRST OF SEVERAL STORM SYSTEMS WILL BEGIN TO AFFECT NORTHWEST CALIFORNIA BEGINNING LATER TONIGHT. BREEZY TO WINDY CONDITIONS...PERIODS OF MODERATE RAIN...AND HIGHER ELEVATION SNOW CAN BE EXPECTED. SEE AWIPS PRODUCT /SFOSPSEKA/ OR WMO HEADER /WWUS86 KEKA/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STORM SYSTEMS MOVING INTO THE WEST COAST WILL CONTINUE TO BRING PERIODS OF RAIN AND SNOW AS WELL AS A LARGE NW SWELL TO THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:43 PM PST | Small Craft Advisory for Hazardous Seas | EKA | 8 hr | |
| Dec 23, 4:27 AM PST | Gale Warning | EKA | 29 hr | |
| Dec 23, 4:27 AM PST | Small Craft Advisory | EKA | 3 days | |
| Dec 23, 2:18 PM PST | Winter Weather Advisory | EKA | 26 hr | |
| Dec 23, 3:30 PM PST | Hazardous Seas Warning | EKA | 70 hr |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.